Turkish Journal of Physical Medicine and Rehabilitation 2020 , Vol 66 , Num 1
Sore throat as a side effect of abobotulinum toxin A injection for upper limb spasticity after stroke: A case report
Esra Giray 1 ,Evrim Karadag-Saygı 1
1 Department of Physical Medicine and Rehabilitation, Marmara University School of Medicine, Istanbul, Turkey DOI : 10.5606/tftrd.2020.4562 Despite sore throat exists in the product characteristics of abobotulinum toxin A as one of the side effects, no available reports of sore throat after abobotulinum toxin A injection for adult upper limb spasticity could be found in the literature to guide physicians for the management. Herein, we report a case of poststroke spasticity who develop sore throat immediately after abobotulinum toxin A (Dysport®) injection of forearm muscles which completely resolved after observation for eight hours. This case report highlights a rare side effect of abobotulinum toxin A and provides information regarding the follow-up process of side effects which would guide physicians for the management. Keywords : Adverse drug event, botulinum toxins type A, sore throat, spasticity